Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 21, 2021, 11:40 AM EDT for Franklin County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 11:40 AM EDT (15:40 UTC)
- Expired
- Jul 21, 2021, 12:15 PM EDT
- In force
- 35 min
- Issued by
- NWS State College, PA
County Franklin County, PA
The radar
The State College radar (KCCX), 105 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 3.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
243 WWUS81 KCTP 211540 SPSCTP Special Weather Statement National Weather Service State College PA 1140 AM EDT Wed Jul 21 2021 PAZ036-063-211615- Franklin PA-Cumberland PA- 1140 AM EDT Wed Jul 21 2021 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF FRANKLIN AND CUMBERLAND COUNTIES UNTIL 1215 PM EDT... At 1140 AM EDT, Doppler radar indicated strong thunderstorms along a line extending from near Shippensburg to near Roxbury. Movement was southeast at 20 mph. Pea size hail and wind gusts up to 50 mph are possible. Locations impacted include... Shippensburg, Scotland, Upper Strasburg, Roxbury, Walnut Bottom, Pine Grove Furnace, Orrstown and Shippensburg University. LAT...LON 4004 7726 3997 7763 4010 7781 4015 7757 TIME...MOT...LOC 1540Z 296DEG 17KT 4011 7758 4010 7770 $$ Banghoff
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 10:54 AM EDT, 46 minutes earlier.
Area forecast discussion, Jul 21, 10:54 AM EDT, 46 minutes before
Area Forecast Discussion National Weather Service State College PA 1054 AM EDT Wed Jul 21 2021 .SYNOPSIS... A cold front is sweeping through central Pennsylvania, producing scattered showers and thunderstorms. Behind the front, cooler and refreshingly less humid conditions are expected for the rest of the work week before heat and humidity make a comeback for the weekend. Rain chances will also increase by late Saturday and Sunday. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... A couple of tall storms along a line of generally shallow convection have poked up through the early morning cap to get near-severe. The storms appear to be just ahead of the front, but the northwest wind is developing behind the line of convection now. SPC Meso Disco has already targeted the SErn third/quarter of the CWA for a high poss of a svr tstm watch. So far, no inter-office coordination on that course of action yet. The high dewpoints to the SE of the line of convection are great fuel. Sct SHRA and perhaps isolated TSRA are still possible behind this first line, as some convection is popping up near BFD, along what is perhaps the real dry air. However, that convection is less-likely to make lightning and certainly to become severe as it is separated by a far distance from the best moisture. Prev... 5h trough digging southward over the eastern GLAKS this morning, pushing a sfc cold front into central PA. At 11z, a prefrontal trof was extending from the Mohawk Valley to the Pocono Plateau southwestward to the MD panhandle. Sfc cold front appears to be extend from near KBGM to near KPBZ presently. Areas of river valley fog will lift by 13z in most places. Isolated -shra/tsra traversing the NC Mountains early this morning. More widespread convection will redevelop later this morning as aforementioned front pushes eastward and 5h trof continues to dig over the eastern GLAKS and western PA/NY. Good surge of low PW air arrives behind the trof later today and tonight...something to look forward to. Thermo profiles supportive of moderate MLCAPES by early afternoon over my southeast, and there may be a couple buildups capable of marginal wind gusts, with ambient environment providing 1500 J/kg MLCAPE and DCAPE of 800-900 J/kg. However, it appears the main svr threat is east of my area. Locally heavy downpours may accompany storms over the Middle to Lower Susq, with the recently wet areas of the northeast needing to be watched given low FFG values. Progressive storm motions mean this is a lower end flood threat however. && .SHORT TERM /7 PM THIS EVENING THROUGH THURSDAY NIGHT/... Cooler and drier air mass builds across the central PA tonight and Thursday with comfortable humidity and river valley fog confined to the deepest northern valleys. Mins will range from near 50 over the north to the lower 60s south. High pressure will build in from the Ohio Valley on Thursday, bringing plenty of sunshine and mild temperatures ranging from the mid 70s in the north to the mid 80s in southern PA. Dewpoints in the 50s will feel quite refreshing. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A warm front will slowly approach from the west beginning on Fri, bringing with it a slight chance of showers and storms to the NW. The warm front will advance across the rest of PA on Saturday, again bringing a chance for isolated showers and storms, but very dry midlevel air will keep coverage limited. Moisture will flow back into the area on Sunday, with dewpoints rising to 65-70F and temperatures returning to the 80-90F range. Increased moisture and instability along with a weak disturbance aloft will likely lead to more widespread showers/storms Sun afternoon and evening. Warm and humid conditions will continue into early next week with a chance for additional rounds of showers and storms as weak upper shortwave troughs pivot around a large ridge of high pressure set up over the central US. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... Expect improving cigs across the Allegheny Plateau later today, as drier air arrives on northwest flow. Model soundings and ensemble prob charts support widespread VFR conditions by Wed afternoon. However, can't rule out a gusty tstorm forming on exiting cold front across central and southeast PA sometime between 16-18Z. Outlook... Thu...AM valley fog possible W Mtns. Fri...No sig wx expected. Sat...Late day tsra impacts possible, mainly west. Sun...AM low cigs possible W Mtns. PM tsra impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Banghoff NEAR TERM...DeVoir/Dangelo/Colbert/Wagner SHORT TERM...DeVoir/Colbert/Wagner LONG TERM...Colbert/Travis AVIATION...Fitzgerald/Gutierrez
Hazardous weather outlook, Jul 21, 3:20 AM EDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service State College PA 320 AM EDT Wed Jul 21 2021 PAZ017>019-024>027-033>035-045-220730- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Somerset-Bedford-Fulton-Southern Clinton- 320 AM EDT Wed Jul 21 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-037-041-042-046-220730- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan-Southern Lycoming- 320 AM EDT Wed Jul 21 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ028-036-049>053-056>059-063>066-220730- Juniata-Franklin-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 320 AM EDT Wed Jul 21 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. A few thunderstorms may produce strong wind gusts and locally heavy rain this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 21, 8:33 AM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service State College PA
833 AM EDT Wed Jul 21 2021
PAZ019-211300-
Southern Centre PA-
833 AM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF EASTERN CENTRE COUNTY
UNTIL 900 AM EDT...
At 832 AM EDT, Doppler radar indicated a strong thunderstorm over
Madisonburg, moving east at 20 mph.
Wind gusts near 50 mph and penny size hail are possible.
Locations impacted include...
Woodward, Millheim, Aaronsburg, Coburn, Madisonburg and Poe Valley
State Park.
LAT...LON 4091 7728 4085 7737 4079 7750 4091 7761
4095 7756
TIME...MOT...LOC 1232Z 287DEG 19KT 4092 7755
DangeloSpecial weather statement, Jul 21, 9:03 AM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service State College PA
903 AM EDT Wed Jul 21 2021
PAZ027-049-050-211330-
Union PA-Mifflin PA-Snyder PA-
903 AM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION...MIFFLIN...AND
SNYDER COUNTIES UNTIL 930 AM EDT...
At 903 AM EDT, Doppler radar indicated a strong thunderstorm near
Weikert, moving southeast at 20 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
McClure, Beaver Springs, Troxelville, Weikert, Snyder-Middleswart
State Park and Beavertown.
LAT...LON 4070 7731 4079 7740 4084 7741 4085 7738
4085 7736 4090 7730 4082 7705 4069 7723
TIME...MOT...LOC 1303Z 307DEG 19KT 4084 7736
TravisSpecial weather statement, Jul 21, 10:22 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service State College PA
1022 AM EDT Wed Jul 21 2021
PAZ026-028-036-211500-
Franklin PA-Juniata PA-Huntingdon PA-
1022 AM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN...JUNIATA...
AND HUNTINGDON COUNTIES UNTIL 1100 AM EDT...
At 1022 AM EDT, Doppler radar indicated a strong thunderstorm near
Rockhill Furnace, moving east at 30 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Rockhill Furnace, Doylesburg, Orbisonia, Shirleysburg, Cassville and
Shade Gap.
LAT...LON 4028 7810 4038 7804 4033 7762 4030 7767
4027 7766 4011 7777
TIME...MOT...LOC 1422Z 284DEG 24KT 4031 7800
TravisSpecial weather statement, Jul 21, 11:00 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service State College PA
1100 AM EDT Wed Jul 21 2021
PAZ026-036-056-063-211545-
Perry PA-Franklin PA-Cumberland PA-Huntingdon PA-
1100 AM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY...FRANKLIN...
CUMBERLAND...AND HUNTINGDON COUNTIES UNTIL 1145 AM EDT...
At 1059 AM EDT, Doppler radar indicated a strong thunderstorm near
Doylesburg, moving east at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Upper Strasburg, Roxbury, Willow Hill, Big Spring State Park,
Doylesburg and Shade Gap.
LAT...LON 4002 7766 4019 7791 4026 7782 4027 7773
4027 7769 4023 7744
TIME...MOT...LOC 1459Z 288DEG 20KT 4022 7779
TravisSpecial weather statement, Jul 21, 11:40 AM EDT, 0 minutes before
Special Weather Statement National Weather Service State College PA 1140 AM EDT Wed Jul 21 2021 PAZ036-063-211615- Franklin PA-Cumberland PA- 1140 AM EDT Wed Jul 21 2021 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF FRANKLIN AND CUMBERLAND COUNTIES UNTIL 1215 PM EDT... At 1140 AM EDT, Doppler radar indicated strong thunderstorms along a line extending from near Shippensburg to near Roxbury. Movement was southeast at 20 mph. Pea size hail and wind gusts up to 50 mph are possible. Locations impacted include... Shippensburg, Scotland, Upper Strasburg, Roxbury, Walnut Bottom, Pine Grove Furnace, Orrstown and Shippensburg University. LAT...LON 4004 7726 3997 7763 4010 7781 4015 7757 TIME...MOT...LOC 1540Z 296DEG 17KT 4011 7758 4010 7770 Banghoff
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:08 PM EDT | Areal Flood Advisory | CTP | Tioga | 2 hr |
| Jul 21, 12:25 AM EDT | Special Weather Statement | CTP | McKean | 50 min |
| Jul 21, 12:58 AM EDT | Special Weather Statement | CTP | Potter | 47 min |
| Jul 21, 8:33 AM EDT | Special Weather Statement | CTP | Snyder | 27 min |
| Jul 21, 9:03 AM EDT | Special Weather Statement | CTP | Snyder | 27 min |
| Jul 21, 10:22 AM EDT | Special Weather Statement | CTP | Huntingdon | 38 min |
| Jul 21, 11:00 AM EDT | Special Weather Statement | CTP | Franklin | 45 min |
| Jul 21, 11:59 AM EDT | Special Weather Statement | CTP | Northumberland, Snyder | 31 min |
| Jul 21, 12:06 PM EDT | Special Weather Statement | CTP | Franklin | 24 min |
| Jul 21, 12:22 PM EDT | Special Weather Statement | CTP | Lebanon | 38 min |
| Jul 21, 12:28 PM EDT | Special Weather Statement | CTP | Northumberland | 32 min |
| Jul 21, 12:31 PM EDT | Special Weather Statement | CTP | Adams | 29 min |
| Jul 21, 12:38 PM EDT | Special Weather Statement | CTP | Schuylkill | 52 min |
| Jul 21, 12:55 PM EDT | Special Weather Statement | CTP | Dauphin | 35 min |
| Jul 21, 1:00 PM EDT | Special Weather Statement | CTP | Adams | 45 min |
| Jul 21, 1:13 PM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
| Jul 21, 1:16 PM EDT | Special Weather Statement | CTP | Franklin | 29 min |
| Jul 21, 1:22 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 38 min |
| Jul 21, 1:29 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 31 min |
| Jul 21, 1:35 PM EDT | Special Weather Statement | CTP | Lancaster | 25 min |
| Jul 21, 2:00 PM EDT | Special Weather Statement | CTP | Lancaster | 45 min |
| Jul 21, 2:24 PM EDT | Special Weather Statement | CTP | Lancaster | 36 min |
| Jul 21, 2:28 PM EDT | Special Weather Statement | CTP | York | 32 min |
| Jul 21, 2:35 PM EDT | Special Weather Statement | CTP | Lancaster | 40 min |
| Jul 21, 2:52 PM EDT | Special Weather Statement | CTP | Lancaster | 38 min |
| Jul 21, 2:53 PM EDT | Special Weather Statement | CTP | Union | 37 min |
| Jul 21, 3:25 PM EDT | Special Weather Statement | CTP | York | 35 min |
| Jul 21, 4:00 PM EDT | Special Weather Statement | CTP | York | 45 min |
| Jul 21, 4:02 PM EDT | Special Weather Statement | CTP | Snyder | 28 min |
| Jul 21, 4:27 PM EDT | Special Weather Statement | CTP | Dauphin | 33 min |
| Jul 21, 5:02 PM EDT | Special Weather Statement | CTP | Lebanon | 28 min |
| Jul 21, 5:30 PM EDT | Special Weather Statement | CTP | Lebanon | 30 min |
| Jul 21, 6:28 PM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.